MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 2.0MM DRILL W/QC; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. 2.0MM DRILL W/QC; PLATE, FIXATION, BONE
Model Number 71173501
Medical Device Problem Codes Break (1069); Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that the 2.0mm drill w/qc is delaminated and coming apart.It is unknown where the event occurs and if there was a patient involved.
 
Additional Manufacturer Narrative
H6: the device, intended for use in treatment, was not returned for evaluation and the reported event could not be confirmed.However, a picture of the device is provided.The picture does confirm the failure mode.The inner walls of the container seems to be delaminating.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A complaint history review found related failures; this failure mode will be monitored for future complaints and assessed for any necessary corrective actions.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved or product information, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
2.0MM DRILL W/QC
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11094787
Report Number1020279-2020-08005
Device Sequence Number14377170
Product Code HRS
UDI-Device Identifier03596010519696
UDI-Public03596010519696
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K123055
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71173501
Device Catalogue Number71173501
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 12/08/2020
Supplement Date Received by Manufacturer04/20/2021
Initial Report FDA Received Date12/30/2020
Supplement Report FDA Received Date04/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1